View Single Post
  #43  
Old 01-01-2013, 11:09 AM
JaneQSmythe JaneQSmythe is online now
Senior Member
 
Join Date: Jan 2012
Location: Pennsyl-tucky
Posts: 1,115
Default

I think, sometimes, being able to sort through your fears, as you have done here, can help you see what can be done to address them individually rather than have an overwhelming mass of "Aack, all these things ...I can't cope."

Quote:
Originally Posted by CattivaGattina View Post
My new insurance doesn't start until April. I'll be out of my anti-depressants in 2 months.
Just a couple of thoughts here.

A lot of doctor's don't like to refill prescriptions if you haven't had your regular follow-up appointments - but will work with you if they know the situation. For instance, you could go ahead and schedule an appointment for April, when you have insurance, and then write a letter to the Doc. "Hello, I'm CG, I'm on xxx-Rx. I have an appointment scheduled with you on 4/1/13 - when my insurance kicks in. I will be out of my meds on 2/x/13. Would it be possible for me to call the week before I run out and have you refill my prescription just through my appointment?" Sometimes that will work, or they will insist on you having an appointment but may be able to give you a "cash-discount" (at my doctor's office it is 30%) if you pay at the time of the appointment.

If the problem is that the med itself is too expensive to afford without insurance: a.) your doctor's office may have samples b.) you can call around and see if it is cheaper at a different pharmacy (different pharmacies get different drugs at different prices from the manufacturer - so the cash price is not always the same) c.) brand-name meds may be available via "Patient Assistance Programs" direct from the manufacturer (requires coordination with your doctor) d.) you could consider changing to one of the generics on the $4 list at the chain pharmacies (maybe something that sort of worked for you before even if it wasn't as good as what you are on now).

My point is - abruptly stopping anti-depressants can be a very bad idea. Especially the ones with a shorter half-life (Effexor/venlafaxine in particular can have some significant withdrawal symptoms if you don't taper it); especially when you are still having problems with anxiety/depression.

Don't know if any of that is helpful.

JaneQ

PS. Good work on paying down your debt! Keep chipping away at it - it will feel so good when it is finally gone. Even just watching the number go down, instead of up, can give you a boost.
__________________
Me: poly bi female, in an "open-but-not-looking" Vee-plus with -
MrS: hetero polyflexible male, live-in husband (together 21+ yrs)
Dude: hetero poly male, live-in boyfriend (together 3+ yrs) and MrS's best friend
Lotus: poly bi female, "it's complicated" relationships with Dude/JaneQ/MrS
TT: poly bi male, married to Lotus, FB with JaneQ
VV and MsJ: bi-women with male primaries, LTR LDR FWBs to JaneQ


My poly blogs on this site:
The Journey of JaneQSmythe
The Notebook of JaneQSmythe
Reply With Quote